How Safe is Dabigatran in Elderly?


Silay K., Akinci S., Ulas A., Yalcin A.

GAZI MEDICAL JOURNAL, cilt.27, ss.152-153, 2016 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 27 Konu: 3
  • Basım Tarihi: 2016
  • Doi Numarası: 10.12996/gmj.2016.45
  • Dergi Adı: GAZI MEDICAL JOURNAL
  • Sayfa Sayıları: ss.152-153

Özet

The aim is to report a case of dabigatran induced gastrointestinal bleeding without any obvious source and emphasize the risk of drug interaction in an elderly patient. An 87 year-old female who was treated with dabigatran and nifedipine for nonvalvular atrial fibrillation developed gastrointestinal bleeding. Endoscopy and colonoscopy was performed and no pathology was identified. Bleeding stopped spontaneously. Our case suggests that drug interactions may increase the risk of bleeding additional to old age in patients who are treated with dabigatran. Clinicians should use these medications with caution in geriatric population particularly over 85 years old.